Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 1, NWS Morristown, TN

February 19, 20144 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Feb 19, 2014, 2:28 AM CST for 4 counties in Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2014, 2:28 AM CST (08:28 UTC)
Expired
Feb 19, 2014, 3:00 AM CST
In force
32 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bledsoe County, TN, Hamilton County, TN, Meigs County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WUUS54 KMRX 190828
SVRMRX
TNC007-065-121-153-190900-
/O.NEW.KMRX.SV.W.0001.140219T0828Z-140219T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 AM EST WED FEB 19 2014

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHERN BLEDSOE COUNTY IN EAST TENNESSEE...
  HAMILTON COUNTY IN EAST TENNESSEE...
  MEIGS COUNTY IN EAST TENNESSEE...
  SEQUATCHIE COUNTY IN EAST TENNESSEE...

* UNTIL 400 AM EST/300 AM CST/

* AT 228 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF DUNLAP...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  SODDY-DAISY...SHADY GROVE...SALE CREEK AND BIRCHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3524 8538 3536 8539 3544 8511 3544 8507
      3541 8501 3543 8499 3547 8498 3546 8498
      3524 8497 3520 8500
TIME...MOT...LOC 0828Z 265DEG 35KT 3531 8531

$$

AMP.23
1 follow-up statement
261 
WWUS54 KMRX 190846
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
346 AM EST WED FEB 19 2014

TNC007-153-190856-
/O.CAN.KMRX.SV.W.0001.000000T0000Z-140219T0900Z/
SEQUATCHIE TN-BLEDSOE TN-
246 AM CST WED FEB 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN BLEDSOE AND
SEQUATCHIE COUNTIES IS CANCELLED...

LAT...LON 3525 8521 3536 8521 3544 8511 3543 8510
      3544 8506 3541 8502 3544 8499 3543 8498
      3524 8497 3520 8500
TIME...MOT...LOC 0846Z 263DEG 34KT 3532 8512

$$

TNC065-121-190900-
/O.CON.KMRX.SV.W.0001.000000T0000Z-140219T0900Z/
HAMILTON TN-MEIGS TN-
346 AM EST WED FEB 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST
FOR MEIGS AND HAMILTON COUNTIES...

AT 346 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
SODDY-DAISY...OR 14 MILES EAST OF DUNLAP...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SODDY-DAISY...SALE CREEK AND BIRCHWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3525 8521 3536 8521 3544 8511 3543 8510
      3544 8506 3541 8502 3544 8499 3543 8498
      3524 8497 3520 8500
TIME...MOT...LOC 0846Z 263DEG 34KT 3532 8512

$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 12:00 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 19, 12:00 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
100 AM EST WED FEB 19 2014

.AVIATION...
SCT -SHRA/TSRA WILL CONTINUE TO MOVE ACROSS THE REGION FOR THE
REMAINDER OF THE NIGHT AND INTO THE DAY ON WEDNESDAY AS A COLD
FRONT SWEEPS THROUGH THE REGION. SOME LOCALIZED MVFR TO IFR
CONDITIONS WILL BE POSSIBLE UNDER THE HEAVIEST ACTIVITY...BUT FOR
THE MOST PART...VFR CONDITIONS WILL BE THE RULE BY THE AFTERNOON.
WINDS WILL SHIFT TO THE NORTH AND WEST LATE IN THE DAY AS THE FRONT
MOVES THROUGH.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

AMP
Hazardous weather outlook, Feb 18, 2:17 PM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EST TUE FEB 18 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-192030-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
317 PM EST TUE FEB 18 2014 /217 PM CST TUE FEB 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A DEEPENING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY ON THURSDAY
WILL DRAG A COLD FRONT INTO THE TENNESSEE VALLEY THURSDAY NIGHT...AND
BRING THE POSSIBILITY OF SOME STRONG TO PERHAPS LOCALLY SEVERE
THUNDERSTORMS. GIVEN THE STRONG WIND FIELD ASSOCIATED WITH THIS
STORM SYSTEM...DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE
STRONGEST STORMS. IN ADDITION...WINDY CONDITIONS CAN BE EXPECTED
THURSDAY NIGHT ESPECIALLY OVER THE HIGHER ELEVATIONS AS THE
PRESSURE GRADIENT TIGHTENS AHEAD OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY NIGHT.

In the hours before

Special weather statement, Feb 19, 2:14 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
314 AM EST WED FEB 19 2014

TNZ081-082-098-099-190900-
BLEDSOE TN-HAMILTON TN-MARION TN-SEQUATCHIE TN-
214 AM CST WED FEB 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...EXTREME
SOUTHERN BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 300 AM CST/400 AM
EST/...

AT 214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WHITWELL...OR 11 MILES SOUTHWEST
OF DUNLAP...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...
SODDY-DAISY...CARTWRIGHT...SHADY GROVE AND SALE CREEK.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

AMP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 5:07 AM CSTSevere Thunderstorm WarningMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 2 more38 min
Feb 19, 5:12 AM CSTTornado WarningMRXCocke, Grainger, Greene, Hamblen, Hawkins, Jefferson48 min
Feb 19, 5:40 AM CSTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Jefferson, Sevier, Unicoi35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.